General Question

bellusfemina's avatar

Has anyone had experience with taking Lexapro? More specifically, taking 20 mg?

Asked by bellusfemina (803 points ) March 21st, 2010

I started taking 10 mg almost a month ago. I was having suffering from extreme depression, and some days did not even feel like wanting to live. I feel a lot better now, and I was wondering if taking 20 mg would make me feel even better. It just seems like towards the end of the day I’m kind of feeling anxious, so I’m wondering what doubling the amount would do. I’m just concerned that doubling the amount might increase my chances of side effects. So far, no side effects.

Observing members: 0 Composing members: 0

12 Answers

crazyzo2000's avatar

Asking your doctor would probably give you the best answers. And instead of upping your dosage, you could do some sort of calming activity at the end of the day, like listening to something relaxing or doing yoga. Sounds like Lexapro has helped you so far, and you will find your perfect balance!

Rarebear's avatar

@crazyzo2000 Is right. Fluther isn’t the right place to be getting this kind of advice.

jazmina88's avatar

talk to a physician…...10 mgs work well for me…..and you may improve over the next month, with increasing the volume. be patient.

meditation is awesome.

phoebusg's avatar

For questions like these, it may be useful to make an account on and use: www.patientslikeme.com
There’s also pretty detailed stats on different drugs etc. Very useful for research.

MacBean's avatar

I started on 20 and went up to 30 without any increase in side effects. Talk to your prescriber, though. They’d be a better resource than Fluther.

Violet's avatar

I’m on 20mg of Lexapro, but I’m also taking a bunch of other meds. If I do not take my Lexapro at the exact time, everyday, I get very weird side effects, like numbing twitches in my hands. I also feel zombie-like.
I’m also taking Wellbutrin, (or generic: Bupropion), and it has worked better than any other antidepressant I have taken. I have been taking meds for about 10 years
Try talking to your doctor/psychiatrist about changing or adding another prescription.

Response moderated
MacBean's avatar

@Violet: Lexapro and bupropion is my depression/anxiety cocktail, too. <fistbump>

bellusfemina's avatar

My doctor just upped me to 20 mg today, so I’m looking foward to feeling better!

MacBean's avatar

Good luck! :)

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther